Journal Article

Concomitant Risk Factors in Reports of Torsades de Pointes Associated with Macrolide Use: Review of the United States Food and Drug Administration Adverse Event Reporting System

Douglas Shaffer, Sarah Singer, Joyce Korvick and Peter Honig

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 35, issue 2, pages 197-200
Published in print July 2002 | ISSN: 1058-4838
Published online July 2002 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/340861
Concomitant Risk Factors in Reports of Torsades de Pointes Associated with Macrolide Use: Review of the United States Food and Drug Administration Adverse Event Reporting System

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

In this case series, we examined concomitant risk factors mentioned in reports of torsades de pointes, a rare ventricular arrhythmia, that occurred in association with administration of macrolide antimicrobials (e.g., azithromycin, clarithromycin, dirithromycin, and erythromycin). Increasing age, female sex, and concomitant diseases and drug administration believed to increase risks for torsades de pointes were commonly reported.

Journal Article.  2297 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.